MAUDE Adverse Event Report: XENIOS AG XLUNG KIT 230; EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE

XENIOS AG XLUNG KIT 230; EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Catalog Number 32000014
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported that during the assembly and priming of the support device, the priming solution leaked through the ports for the thermal unit.The oxygenator membrane was damaged, so the circuit was therefore unusable.There was no patient involvement.The complaint sample was not available for product evaluation.
 
Additional Manufacturer Narrative
Plant investigation: it was reported that during priming of the xlung kit 230, priming solution leaked out of the ports of the thermal unit.As the oxygenator membrane was found damaged and unusable, the kit was replaced.A review of the batch documentation revealed no non-conformities during the manufacturing process.No other similar complaint has been reported about this batch number.A definite cause of the leak could not be determined.Based on the description, possible causes could be a defect in the heat exchanger mat or a defect in potting of the heat exchange cylinder.Although our oxygenators are 100% leak tested, in a few cases leakage may occur due to adverse environmental conditions or mechanical stress.

Brand Name
XLUNG KIT 230
Common Device Name
EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Manufacturer (Section D)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM  74076
Manufacturer (Section G)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM   74076
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key25484357
Report Number3012172416-2026-00048
Device Sequence Number9734958
Product Code QJZ
UDI-Device Identifier04057224001494
UDI-Public04057224001494
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32000014
Device Lot NumberGSXH0416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown